MAUDE Adverse Event Report: CORDIS CORPORATION CARDIO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CARDIO DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is reported to not be available for analysis and no device has been received at the time of this report.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a small fragment of the white base of the lead of a 5f 100cm infiniti pigtail diagnostic catheter judkins left (jl) with side holes (sh) almost went into circulation during injection of contrast agent.The small, white fragment was finally recovered on the spot, but it initially almost went into circulation with the risk of embolus.There was no reported patient injury.The device was used during a coronary angiography examination and the issue occurred during injection of contrast agent to opacify the left ventricle.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d9, g3, g6, h2, h3, h6, and h11 this device has been received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a small fragment of the white base of the lead of a 5f 100cm infiniti pigtail diagnostic catheter judkins left (jl) with side holes (sh) almost went into circulation during injection of contrast agent.The small, white fragment was finally recovered on the spot, but it initially almost went into circulation with the risk of embolus.There was no reported patient injury.The device was used during a coronary angiography examination and the issue occurred during injection of contrast agent to opacify the left ventricle.The device will be returned for evaluation.Addendum: product analysis demonstrates that there was no separation of the luer hub, however, a splintered condition was observed to be present.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h2, h3, h6, and h11.Complaint conclusion: as reported, a small fragment of the white base of the lead of a 5f 100cm infiniti pigtail diagnostic catheter judkins left (jl) with side holes (sh) almost went into circulation during injection of contrast agent.The small, white fragment was finally recovered on the spot, but it initially almost went into circulation with the risk of embolus.There was no reported patient injury.The device was used during a coronary angiography examination and the issue occurred during injection of contrast agent to opacify the left ventricle.A non-sterile cath f5.2+ pig 110cm 6sh was received for analysis inside plastic bag.The device was unpacked to proceed with the analysis.During visual analysis, no abnormal conditions were observed along the unit¿s body however, a splintered condition was observed on the luer hub.Additionally, a guidewire used with the unit was inserted in the unit.A functional evaluation was executed by attaching a cordis lab¿s syringe.During the analysis no abnormal leak was observed while the unit was being flushed, and no air aspiration was observed when the syringe was aspirated.A high magnification analysis was executed and a splintered condition was observed on the luer hub.During this analysis, it was observed that high tensile stress related damage was confirmed to be present on the luer hub, where fatigue striation patterns and elongations were observed to be present on the splintered portion.The reported ¿luer hub, splintered¿ was confirmed since a splintered portion was found on the proximal end of the luer hub.Storage, procedural or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54° c (130° f) may damage the catheter.¿ the device was evaluated by the product evaluation team (pet) and it was determined the splintered hub was not manufacturing related.Based on the product evaluation and pet review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CARDIO DIAGNOSTIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20238659
Report Number9616099-2024-00305
Device Sequence Number15681733
Product Code DQO
UDI-Device Identifier10705032012553
UDI-Public(01)10705032012553(17)270228(10)18295856
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number533533
Device Lot Number18295856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer09/13/2024
11/19/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/07/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown